CBS yuks up new schedule

  • 48comments

In conjunction with its up-front presentation in New York City, CBS sent out a press release stressing a new focus on comedy.

"We've been looking to expand our comedy lineup, and we now have the depth and development to make the move," said CBS Entertainment president Nina Tassler in a statement. "Monday is already television's signature night for comedy, and we think we can make the case that CBS is the signature network for comedy overall."

CBS is doing that by opening up a new night of comedy on Wednesday nights (though if you want to get technical, it's just one hour). The New Adventures of Old Christine is returning and will be followed by newcomer Project Gary on hump day. Project Gary stars funnyman Jay Mohr (Action, Ghost Whisperer) as a recent divorcee.

Monday will remain CBS' go-to night for comedy, with The Big Bang Theory, How I Met Your Mother, Two and a Half Men, and newbie Worst Week, which will temporarily replace Rules of Engagement. Worst Week is an adaptation of the British sitcom The Worst Week of My Life, and follows a newlywed as he tries to please his new in-laws.

Aside from those time slots, CBS is still awash in drama. Newcomer The Mentalist will be sandwiched between NCIS and Without a Trace, Jerry Bruckheimer's Eleventh Hour follows CSI on Thursdays, and The Ex List fits between Ghost Whisperer and Numb3rs on Fridays.

Erased from the schedule are Moonlight, Welcome to the Captain, Shark, and Kid Nation.

The following is CBS' planned 2008-2009 primetime schedule:

Monday
8:00-8:30 p.m. The Big Bang Theory
8:30-9:00 p.m. How I Met Your Mother
9:00-9:30 p.m. Two and a Half Men
9:30-10:00 p.m. Worst Week
10:00-11:00 p.m. CSI: Miami

Tuesday
8:00-9:00 p.m. NCIS
9:00-10:00 p.m. The Mentalist
10:00-11:00 p.m. Without a Trace

Wednesday
8:00-8:30 p.m. The New Adventures of Old Christine
8:30-9:00 p.m. Project Gary
9:00-10:00 p.m. Criminal Minds
10:00-11:00 p.m. CSI: NY

Thursday
8:00-9:00 p.m. Survivor
9:00-10:00 p.m. CSI: Crime Scene Investigation
10:00-11:00 p.m. Eleventh Hour

Friday
8:00-9:00 p.m. Ghost Whisperer
9:00-10:00 p.m. The Ex List
10:00-11:00 p.m. Numb3rs

Saturday
8:00-9:00 p.m. Crimetime Saturday
9:00-10:00 p.m. Crimetime Saturday
10:00-11:00 p.m. 48 Hours Mystery

Sunday
7:00-8:00 p.m. 60 Minutes
8:00-9:00 p.m. The Amazing Race
9:00-10:00 p.m. Cold Case
10:00-11:00 p.m. The Unit

Like TV.com on Facebook